Skip to main content
Kent Academic Repository

Doubly geometric processes and applications

Wu, Shaomin (2018) Doubly geometric processes and applications. Journal of the Operational Research Society, 69 (1). pp. 66-77. ISSN 0160-5682. E-ISSN 1476-9360. (doi:10.1057/s41274-017-0217-4) (KAR id:60730)


The geometric process has attracted extensive research attention from authors in reliability mathematics since its introduction. However, it possesses some limitations, which include that: (1) it can merely model stochastically increasing or decreasing inter-arrival times of recurrent event processes, and (2) it cannot model recurrent event processes where the inter-arrival time distributions have varying shape parameters. Those limitations may prevent it from a wider application in the real world.

In this paper, we extend the geometric process to a new process, the doubly geometric process, which overcomes the above two limitations. Probability properties are derived and two methods of parameter estimation are given. Application of the proposed model is presented: one is on fitting warranty claim data and the other is to compare the performance of the doubly geometric process with the performance of other widely used models in fitting real world datasets, based on the corrected Akaike information criterion.

Item Type: Article
DOI/Identification number: 10.1057/s41274-017-0217-4
Uncontrolled keywords: failure process modelling, geometric processes, recurrent events, Poisson processes, maintenance.
Subjects: H Social Sciences > HA Statistics > HA33 Management Science
Divisions: Divisions > Kent Business School - Division > Department of Analytics, Operations and Systems
Depositing User: Shaomin Wu
Date Deposited: 06 Mar 2017 11:26 UTC
Last Modified: 09 Dec 2022 06:21 UTC
Resource URI: (The current URI for this page, for reference purposes)

University of Kent Author Information

  • Depositors only (login required):

Total unique views for this document in KAR since July 2020. For more details click on the image.